Thunderstorm Wind, Polk
- When
- July 24, 8:05 PM CST
- Where
- Polk County, East Grand Forks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 47.933, -97.017
Four inch diameter tree branches were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 24, 7:40 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT SUN JUL 24 2005 FORECAST CHALLENGE CONCERNS T POTENTIAL AND TEMPERATURES. BAND OF CONVECTION PROPAGATING ENE ALONG LOW LEVEL BOUNDARY ROUGHLY FROM SW-NE ND. RUC MAINTAINS MODEST INSTABILITY/CAPE AFT 06Z ALONG WITH CONVERGENCE THROUGH 850MB. T CONTINUES BACK INTO WESTERN ND AND WITH REGION COMING UNDER ENTRANCE REGION OF JET LATER TONIGHT WILL CONTINUE CHANCES THROUGH NIGHT. INSTABILITY AXIS GRADUALLY SHIFTING EASTWARD INTO MN SO WILL CONTINUE SLIGHT POPS OVER EASTERN FA. BAROCLINIC ZONE/COLD FRONT DRAPED ALONG INTERNATIONAL BORDER AREA TOWARDS MORNING SO NOT LIKELY TO SEE MUCH COOLER AIR TIL LATER IN AM. OVERALL CURRENT TEMPERATURE FORECAST SEEMS REASONABLE. DID A LITTLE RE-WORDING ON PCPN OVERNIGHT OTHERWISE NO OTHER CHANGES FOR UPDATE. && .AVIATION... ISOLD-SCT T THROUGH CENTRAL PORTION OF FORECAST AREA TONIGHT OTHERWISE VFR. EXPECT VFR CONDITIONS TONIGHT LOWERING MONDAY TO MVFR CAT AS SATURATION OF COLUMN IS ATTAINED WITH RAIN AND POCKETS OF THUNDER ACROSS THE SOUTH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 633 AM CDT SUN JUL 24 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251133- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 633 AM CDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST TONIGHT ON THE NORTHERN FRINGE OF FRONTAL SYSTEM AS IT DEVELOPS AND MOVES EASTWARD THROUGH NEBRASKA AND SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL CONTINUE DURING MONDAY BEFORE ENDING BY LATE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
820 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 1.00 INCH GRAND FORKS ND PUBLIC
0806 PM TSTM WND DMG 4 NW LOGAN CENTER 47.84N 97.88W
07/24/2005 GRAND FORKS ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
0806 PM HAIL 12 NE KLOTEN 47.84N 97.89W
07/24/2005 1.00 INCH NELSON ND PUBLIC
0806 PM TSTM WND DMG 12 NE KLOTEN 47.84N 97.89W
07/24/2005 NELSON ND PUBLIC
4-6 INCH DIAMETER TREE BRANCHES DOWN
&&
TGRAFENAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
842 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 1 W EMERADO 47.92N 97.39W
07/24/2005 1.00 INCH GRAND FORKS ND NWS EMPLOYEE
0838 PM HAIL EMERADO 47.92N 97.36W
07/24/2005 0.75 INCH GRAND FORKS ND TRAINED SPOTTER
0838 PM TSTM WND GST EMERADO 47.92N 97.36W
07/24/2005 60 MPH GRAND FORKS ND TRAINED SPOTTER
&&
TGRAFENAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
850 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL EMERADO 47.92N 97.36W
07/24/2005 0.75 INCH GRAND FORKS ND OTHER FEDERAL
&&
TGRAFENAThe Fargo/Grand Forks radar (KMVX), 51 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Four inch diameter tree branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467969.